Alert archive / Massachusetts / Flash Flood Warnings in 2025
Flash Flood Warning 10, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Jul 11, 2025, 5:46 PM EDT for Franklin County, Hampshire County, Massachusetts. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2025, 5:46 PM EDT (21:46 UTC)
- Expired
- Jul 11, 2025, 8:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, MA, Hampshire County, MA
The radar
The Albany radar (KENX), 109 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 7:15 PM EDT | FLASH FLOOD | 2 Nnw Northampton, MA | Significant street flooding reported in the Florence section of Northampton from 141 to 421 North Main St near the VA Hospital. |
| Jul 11, 7:20 PM EDT | FLASH FLOOD | 3 Sw Hadley, MA | Corrects previous flash flood report from 3 SW Hadley. Torrential rain caused flooding on the Interstate 91 northbound travel lane near Northhampton which required DOT assistance. Relayed by amateur radio. |
| Jul 11, 7:20 PM EDT | FLASH FLOOD | 3 Sw Hadley, MA | Torrential rain caused flooding on the Interstate 91 northbound travel lane near Northhampton which required DOT assistance. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 89 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
632
WGUS51 KBOX 112146
FFWBOX
MAC011-015-120045-
/O.NEW.KBOX.FF.W.0010.250711T2146Z-250712T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
546 PM EDT Fri Jul 11 2025
The National Weather Service in Norton has issued a
* Flash Flood Warning for...
Southwestern Franklin County in western Massachusetts...
Northwestern Hampshire County in western Massachusetts...
* Until 845 PM EDT.
* At 546 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2.5 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Holyoke, Northampton, South Hadley, Easthampton, Hadley, Hatfield,
Williamsburg, Huntington, Conway, Ashfield, Westhampton, Whately,
Chesterfield, Worthington, Goshen, Cummington, Plainfield and
Middlefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4234 7256 4228 7257 4228 7260 4228 7261
4229 7261 4228 7262 4228 7268 4235 7287
4240 7301 4242 7300 4246 7299 4247 7299
4248 7298 4249 7296 4248 7286 4244 7262
FLASH FLOOD...RADAR INDICATED
$$
Loconto2 follow-up statements
153
WGUS71 KBOX 112300
FFSBOX
Flash Flood Statement
National Weather Service Boston/Norton MA
700 PM EDT Fri Jul 11 2025
MAC011-112310-
/O.CAN.KBOX.FF.W.0010.000000T0000Z-250712T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin MA-
700 PM EDT Fri Jul 11 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN FRANKLIN
COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
&&
LAT...LON 4229 7261 4228 7262 4228 7268 4235 7285
4238 7286 4240 7287 4242 7285 4243 7285
4242 7275 4237 7258 4234 7256 4228 7257
4228 7260
$$
MAC015-120045-
/O.CON.KBOX.FF.W.0010.000000T0000Z-250712T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hampshire MA-
700 PM EDT Fri Jul 11 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT THIS
EVENING FOR CENTRAL HAMPSHIRE COUNTY...
At 700 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4.5 inches of rain have
fallen according to Doppler radar estimates. Additional rainfall
amounts up to 1 inch are possible in the warned area. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Holyoke, Northampton, South Hadley, Easthampton, Hadley, Hatfield,
Williamsburg, Huntington, Westhampton, Whately, Chesterfield and
Goshen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4229 7261 4228 7262 4228 7268 4235 7285
4238 7286 4240 7287 4242 7285 4243 7285
4242 7275 4237 7258 4234 7256 4228 7257
4228 7260
FLASH FLOOD...RADAR INDICATED
$$
Loconto438
WGUS71 KBOX 120000
FFSBOX
Flash Flood Statement
National Weather Service Boston/Norton MA
800 PM EDT Fri Jul 11 2025
MAC015-120010-
/O.CAN.KBOX.FF.W.0010.000000T0000Z-250712T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hampshire MA-
800 PM EDT Fri Jul 11 2025
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL HAMPSHIRE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 4229 7261 4228 7262 4228 7268 4235 7285
4238 7286 4240 7287 4242 7285 4243 7285
4242 7275 4237 7258 4234 7256 4228 7257
4228 7260
$$
LocontoWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 3:00 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 11, 3:00 PM EDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 300 PM EDT Fri Jul 11 2025 .SYNOPSIS... Daily chances for scattered showers and thunderstorms continue Saturday. Warm and humid through the weekend. Still a risk for widely scattered showers or thundershowers on Sunday but mainly dry weather prevails the vast majority of the time. A better chance at showers and thunderstorms then exists on Monday as a frontal system moves through. Increasing heat and humidity around the middle of next week, which then looks to break around Friday as a cold front brings risk for showers and thunderstorms. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Key Messages: * Warm and humid with fog and low stratus developing overnight Quiet but warm and humid tonight across the region. Fog expected to develop and linger into the morning hours before drier air offshore moves in from the SE winds. Dewpoints and lows in the mid to upper 60s, along with continued light southerly winds. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... Key Messages: * Warm and humid again * Isolated showers and thunderstorms possible in parts of the interior Saturday afternoon Details... High pressure continues to sit over the Gulf of Maine, continuing southerly to southeasterly onshore flow through the weekend. Some isolated showers and thunderstorms look possible once more in the interior during the afternoon hours. However, the severe risk remains quite limited; shear looks weak and MLCAPE values will reach just over 1000 J/kg. Some locally heavy downpours are looking possible, as PWATs are expected to be around 1.75" in the afternoon. Highs are expected to be in the mid to upper 80s for most, with the upper 70s out along the Cape and Islands. SE winds continue into Saturday night with fog likely redeveloping and lower stratus returning. Lows expected to be in the low to mid 60s, with dewpoints around that range as well. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Key Messages: * Widely scattered showers/t-showers over the distant interior Southern New England, but mainly dry weather prevails Sunday. * Better chance at more widespread showers/t-storms Monday, although lower instability values should limit potency of these showers/storms. * Very warm to hot during the middle of next week, with elevated heat indices around 95-100F. * Cold front Friday brings a break from the heat and humidity, but also a risk for thunderstorms. Details: Sunday: Sunday overall looks to have a similar theme weather-wise as does Saturday, with mainly dry weather for most of central and eastern portions of Southern New England in a regime of modest southeast onshore flow governed by sfc high pressure near the Canadian maritimes. Meanwhile a modest upslope flow against the Berkshires and hills in Litchfield County along with weak convective instability still seems capable of producing pop-up widely scattered showers/thundershowers. However compared to Sat, progged instability values is less, so the coverage of showers and storms into western MA and CT should prove less and also generally less potent. Will likely also see another risk for overnight patchy radiation fog and stratus as well. Highs in the mid 80s (mid/upper 70s Cape and Islands with onshore flow, with mid/upper 80s for interior Southern New England. Monday: It still looks like Monday offers a better chance at showers and thunderstorms across a wider portion of Southern New England than compared to the weekend, as a stronger shortwave trough in midlevels and an associated sfc front cross the area during the afternoon to early evening. Still pretty weak wind fields overall, albeit a touch stronger than prior days. Instability values are also still on the lower side. Wouldn't rule out a stronger cell or two but thinking any storms would be more garden-variety than otherwise. Highs are generally similar in the middle 80s, but will be accompanied by increased humidity levels. Tuesday through Thursday: Warming temperatures and increased levels of humidity are anticipated for this period, as shortwave ridging aloft builds over and just east of Southern New England. This should bring increasing heat indices to elevated levels, in particular for Wed and Thurs. Both days could feature heat indices approaching Advisory thresholds in the mid 90s to low 100s, highest in the CT and Merrimack Valleys. High temps stand to reach into the upper 80s to mid 90s away from the coast. It looks as though this period is generally dry with subsidence aloft governing our weather. That said, there are still a smaller minority of GEPS/EPS members which show some unsettled weather emanating from the mid-Atlantic offshore waters/Gulfstream current moving off towards the NE. Were this to transpire, it could bring a risk for cloudiness and some showers. With fewer ensemble members offering this potential, this wetter outcome isn't currently reflected in the forecast, but may need to be re-considered if there are more ensemble members which show rainier conditions. Friday: Friday could feature another day of elevated heat and humidity, but most of the ensemble means show an approaching cold front with higher-end Chance PoPs for showers and thunderstorms coming in during the afternoon. Flow aloft is seasonably strong and could point to a few stronger storms around as the front sags southward but still enough time to drill into those details in the coming days ahead. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 18z TAF Update... Rest of Today...High confidence. MVFR with some spots reaching VFR. Cigs have been lifting slower than expected, and the Island terminals are still IFR. With continued onshore flow, not thinking much more improvement is possible today. Chances for some isolated showers and thunderstorms linger across parts of western MA and CT this afternoon. Winds remain light and from the SE. Tonight...High confidence. IFR to LIFR. Stratus and fog return with continued light S to SE winds. Saturday...Moderate confidence. VFR/MVFR. Similar pattern to Friday: SE winds with clouds to start and some clearing expected in the afternoon. Moderate confidence in the timing for improvements from the morning. Isolated showers and thunderstorms possible once again, mainly in western MA. KBOS Terminal...High confidence in TAF. KBDL Terminal...High confidence in TAF. Outlook /Sunday through Wednesday/... Sunday: VFR. Sunday Night: Mainly VFR, with local MVFR possible. Slight chance SHRA. Monday: Mainly VFR, with local MVFR possible. Chance SHRA, chance TSRA. Monday Night: VFR. Slight chance SHRA, slight chance TSRA. Tuesday through Tuesday Night: VFR. Wednesday: Breezy. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Medium - 30 to 60 percent. High - greater than 60 percent. Tonight through Saturday Night...High confidence. Weak pressure gradient will keep winds/seas below small craft advisory thresholds through Saturday: seas 2-4 ft with E winds over the southern waters and SE winds over the eastern waters up to 15 kts during the afternoon hours, remaining light in the overnight hours. Main concern for mariners will be areas of fog tonight that may redevelop Saturday night. Outlook /Sunday through Wednesday/... Sunday through Sunday Night: Winds less than 25 kt. Monday: Winds less than 25 kt. Slight chance of rain showers. Monday Night through Wednesday: Winds less than 25 kt. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Loconto/Hrencecin NEAR TERM...Hrencecin SHORT TERM...Hrencecin LONG TERM...Loconto AVIATION...Loconto/Hrencecin/KP MARINE...Loconto/Hrencecin
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:01 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 59 min |
| Jul 11, 6:39 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 66 min |
Nearby
Flash Flood Warnings in Massachusetts, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.